Discussion in 'The Watercooler' started by crazymama30, Apr 10, 2010.

  1. crazymama30

    crazymama30 Active Member

    So easy child has had problems sleeping. I had been giving her melatonin, which pooped out so we went to a cheep over the counter wal mart brand sleep aid.

    OMG, today she has so much energy that I cannot stand her. She has not quit talking all day, and I mean ALL day! She woke up at about 9am, and usually did not wake up untill 1 or 2pm on weekends. She also went to bed earlier. She was asleep by midnight vs 2 or 3 am.

    Is it just that she finally got enough sleep, or could the sleep aid be having some sort of strange effect? I would think that it should be out of her system by now.
  2. crazymama30

    crazymama30 Active Member

    mods, I think I meant to post this in watercooler, feel free to move it. Don't know if this post is appropriate for this forum
  3. GoingNorth

    GoingNorth Crazy Cat Lady

    The over the counter sleep aids are nothing more than a whopping dose of Benadryl (Diphenhydrate): usually 50mg. In some cases, it can have an activating effect either after dosing, or after waking up the next day.

    Try halving the tablet, or just get some generic Benadryl and try one 25mg tab/capsule instead of the 50mg in the sleep aids.
  4. crazymama30

    crazymama30 Active Member

    It is a liqui cap, so I cannot cut it. easy child refuses to take benadryl, as she says it wakes her up! She was complaining about that with this otc sleep aid but after about an hour and a half she was exhausted.

    I am just getting more and more concerned about this child. She told me yesterday that she felt better than she has in a long time, and thanked me for giving her the sleep aid.
  5. Mamaof5

    Mamaof5 Guest

    rescue remedy? (yellow label, smells funny and tastes a touch funny but works well - it's essence of bach flower). Valarian root has less side effects than melatonin does and does the same thing. Could be that you gave her too much. Melatonin and similar products can cause a person to become "wired" rather than the desired effect if you give too much. 4 yr old has a circadian cycle disorder that usually goes hand in hand with autism. We've been using melatonin for about a year with her. I've noticed if I follow the child dose directions (3X a day) it's too much, but if I give her one capsule a day like clock work at the same time every day - it works. The dosages have to be geared to the individual. Also good: skullcap, passion flower, hops with a valarian root mix (smells like poo in a capsule but works).
  6. busywend

    busywend Well-Known Member Staff Member

    Crazy - I will have someone move this to WC for you.